MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37603
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Codes Dysphasia (2195); Shaking/Tremors (2515)
Type of Reportable Event Malfunction
Event or Problem Description
Patient reports their patient programmer is not working correctly. screen shows a computer code like a paragraph of letter and numbers.Patient mentioned that over the years, settings have been optimized so that their tremors are somewhat under control but her spe ech is not overly affected.Recently, patient had a complication of osteonecrosis of the jaw.In order to treat the infection that is causing it, they prescribed the antibiotic doxycycline and after about a week of taking it, their tremors are out of control.Patient isn't sure if antibiotic is causing worse tremors.About 3 days ago, patient used the programmer to check the implantable neurostimulator (ins) and it was indicating the normal settings.Patient waited a few days to see if the tremors got better and they didn't.Yesterday, patient wanted to make some adjustments to the settings but the patient programmer display was blank even though they replaced the aaa batteries.The display remained blank but device did beep.Patient rep called back and mentioned that when they increased dbs settings, it caused patient's speech to not be as good (slurred).Rep said they will follow up with the patient's neurologist to analyze the patient's tremor and determine if the therapy settings need to be changed. patient services emailed repair to replace programmer.2024-05-09 rtg0556067 update (con): no new information.
 
Additional Manufacturer Narrative
Section d10 references: product id 37642 lot# serial# (b)(6) product type programmer, patient section d information references the main component of the system.Other relevant device(s) are: product id: 37642, serial/lot #: (b)(6), udi#: (b)(4) h3.Analysis of the patient programmer (s/n (b)(6)) found the device wouldn¿t power on even when plugged in.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key19604591
Report Number3004209178-2024-13350
Device Sequence Number7392515
Product Code PJS
UDI-Device Identifier00763000100353
UDI-Public00763000100353
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale